Alert archive / West Virginia / Wind Advisories in 2014
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 20, 2014, 5:12 PM EST for 4 states. It took effect at Feb 20, 2014, 9:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 5:12 PM EST (22:12 UTC)
- In effect from
- Feb 20, 2014, 9:00 PM EST
- Expired
- Feb 21, 2014, 2:46 PM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106 WWUS71 KRLX 202212 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 512 PM EST THU FEB 20 2014 ...STRONG GUSTY WINDS OVERNIGHT INTO FRIDAY... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-210615- /O.NEW.KRLX.WI.Y.0001.140221T0200Z-140221T2100Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 512 PM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST FRIDAY. * WINDS...GUSTS OF 35 TO 50 MPH FROM THE SOUTH AND SOUTHWEST OVERNIGHT...THEN FROM THE SOUTHWEST OR WEST ON FRIDAY. HIGHER GUSTS POSSIBLE IN SHOWERS OR THUNDERSTORMS OVERNIGHT. * TIMING...OVERNIGHT INTO FRIDAY AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS...ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED. SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY ALSO BE BLOWN ONTO ROADWAYS. && $$ KTB
4 follow-up statements
497 WWUS71 KRLX 210319 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1019 PM EST THU FEB 20 2014 ...STRONG GUSTY WINDS OVERNIGHT INTO FRIDAY... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-211130- /O.CON.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1019 PM EST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...GUSTS OF 35 TO 50 MPH FROM THE SOUTH AND SOUTHWEST OVERNIGHT...THEN FROM THE SOUTHWEST OR WEST ON FRIDAY. HIGHER GUSTS POSSIBLE IN SHOWERS OR THUNDERSTORMS OVERNIGHT. * TIMING...OVERNIGHT INTO FRIDAY AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS... ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED. SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY ALSO BE BLOWN ONTO ROADWAYS. && $$
886 WWUS71 KRLX 211011 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 511 AM EST FRI FEB 21 2014 ...STRONG GUSTY WINDS TODAY... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-211815- /O.CON.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 511 AM EST FRI FEB 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 45 MPH. * TIMING...INTO THIS AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS... ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED. SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY ALSO BE BLOWN ONTO ROADWAYS. && $$ TRM
194 WWUS71 KRLX 211647 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1147 AM EST FRI FEB 21 2014 ...STRONG GUSTY WINDS TODAY... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-212100- /O.CON.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1147 AM EST FRI FEB 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...INTO THIS AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS... ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED. SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY ALSO BE BLOWN ONTO ROADWAYS. && $$
151 WWUS71 KRLX 211946 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 246 PM EST FRI FEB 21 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-212100- /O.CAN.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 246 PM EST FRI FEB 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS GUSTS HAVE REMAINED BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY WINDS OF 25 TO 35 MPH ARE STILL POSSIBLE THROUGH EARLY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:20 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 20, 2:20 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 220 PM EST THU FEB 20 2014 .SYNOPSIS... STRONG COLD FRONT TONIGHT. WINDY AND COLDER FRIDAY. WEEK SYSTEM SATURDAY NIGHT INTO SUNDAY. SNOW MONDAY NIGHT INTO TUESDAY. WINTER REMAINS THROUGHOUT NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... LOTS GOING ON IN THIS NEAR TERM FORECAST. STRONG LOW PRESSURE SYSTEM ALREADY AFFECTING THE AREA WITH SHOWERS AND A FEW THUNDERSTORMS EARLIER THIS MORNING FOLLOWED BY THE WARM SECTOR AIRMASS AND ASSOCIATED HIGH LEVEL CLOUD COVER. DESPITE THE LACK OF INSOLATION...TEMPERATURES WARMING UP SIGNIFICANTLY ACROSS THE AREA WITH HTS APPROACHING 70F AS OF THE 18Z OB. LOW LEVEL DEWPOINTS RISING AND WINDS INCREASING AHEAD OF THE COLD FRONT WITH LOW LEVEL JET WINDS RUNNING IN THE 60-70KT RANGE OUT OF THE SOUTH SOUTHWEST. STILL WAITING FOR THE MID LEVELS TO MOISTEN UP...WHILE A STRONG CAP OFF THE SURFACE KEEPS ANY POTENTIAL FOR SURFACE BASED CONVECTION AT BAY THROUGH LATE EVENING. EXPECTING A LINE OF CONVECTION TO DEVELOP JUST AHEAD OF THE FRONT...WHICH WILL BE THE PRIMARY WEATHER MAKER THIS EVENING. TIMING AS AW LAYS WILL BE TRICKY AS ONCE AN ENTRANCE TIME IS ESTABLISHED FOR THE WESTERN ZONES...MODELS TEND TO TAKE TO LONG TO GET THE CONVECTION THROUGH IN PROGRESSIVE SURFACE SYSTEM SUCH AS THIS. NOT EXPECTING ANY HANG UPS IN THE MOUNTAINS. FOR NOW...BEST TIMING LOOKS TO BE AFTER 05Z FOR SOUTHEAST OHIO AND NORTHEAST KENTUCKY...AND AN EXIT OF THE LINE AROUND 11Z. WE SHALL SEE IF THIS HOLDS UP...BUT HAVE TO EXPECT AN HOUR OR TWO OF ADJUSTMENT THIS EVENING WILL BE NECESSARY. AS MENTIONED BY SPC OVER THE PAST COUPLE OF DAYS...SNOW PACK WILL HAVE AN EFFECT ON THE CONVECTIVE LINE WITH AREAS FURTHER NORTH DEALING WITH MORE ELEVATED STORMS. THIS SHOULD NOT BE THE CASE FOR OUR AREA AS IT LOOKS LIKE SNOW PACK IS GONE. THIS WILL EQUATE TO BETTER WIND TRANSPORT TO THE SURFACE AND A BETTER POTENTIAL FOR A SEVERE GUST. SPC HAS PRIMARILY THE SOUTHWESTERN HALF OF THE CWA IN A SLIGHT RISK...WITH SOME ENERGY BEING LOST BY 09Z TONIGHT. WITH COLD FRONTAL PASSAGE...EXPECTING BRIEF SHARP WIND GUSTS BEHIND THE FRONT...BUT THE CONCERN FOR WIND IS MORE OF A GENERAL FRIDAY EVENT. NO HEADLINES HERE FOR NOW FOR A COUPLE REASONS. FIRST...DO NOT SEE SHARP ENOUGH COLD AIR ADVECTION BEHIND THE FRONT. SECOND...THE MAIN UPPER LEVEL LOW FOR THIS SURFACE FRONTAL SYSTEM TRACKS FROM THE UPPER MISSISSIPPI VALLEY INTO NORTHERN ONTARIO. BECAUSE THE ENERGY IS TRACKING AWAY WITH AND AFTER FRONTAL PASSAGE...THINK THE ADVISORY CRITERIA MOMENTUM TRANSFER WILL BE DIFFICULT TO ACHIEVE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE FIRST HALF OF THE SHORT TERM FORECAST IS DOMINATED BY SURFACE HIGH PRESSURE PASSING TO THE SOUTH...WITH A VERY BROAD UPPER TROUGH ACROSS THE EASTERN 2/3 OF THE CONUS...RESULTING IN NEARLY ZONAL FLOW OVER MIDDLE OHIO RIVER VALLEY. 12Z MODELS IN FAIR AGREEMENT WITH A WEAK COLD FRONT CROSSING FORECAST AREA SATURDAY NIGHT INTO SUNDAY...HOWEVER A GOOD BIT OF DIFFERENCE IN AVAILABLE MOISTURE. THE NAM IS THE MOST AGGRESSIVE WITH PRECIP...WITH THE GFS POINTING TO VERY LITTLE PRECIP AND ECMWF IN THE MIDDLE. WILL GO WITH CHANCE POPS FOR NOW. TEMPS DROPPING THROUGH THE NIGHT...SO MAY INITIALLY START OUT AS LIGHT RAIN...THEN CHANGE OVER TO LIGHT SNOW AS THE NIGHT GOES ON...ESPECIALLY NORTH. ANOTHER WEAK SYSTEM APPROACHING LATE SUNDAY...GFS/ECMWF IN SOME AGREEMENT WITH PRECIP APPROACHING FROM WEST...WHILE NAM IS AN OUTLIER WITH A MORE SOUTHERN TRACK. FOR NOW SIDED WITH THE GFS/ECMWF CONSENSUS WITH SLIGHT CHANCE POPS APPROACHING FROM THE WEST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WEAK SYSTEM WILL PULL OFF TO THE NORTHEAST SUNDAY NIGHT...WITH COLDER AIR MOVING IN BEHIND THIS SYSTEM. ECMWF AND GFS HAVE BEEN CONSISTENT WITH A SYSTEM MONDAY NIGHT AND TUESDAY...SO WILL INCREASE POPS SOME. EVEN COLDER AIR MOVES IN BEHIND THIS SYSTEM...SO LEFT SOME UPSLOPE SNOW INTO WEDNESDAY. YET ANOTHER SYSTEM WILL ARRIVE LATE IN THE WEEK...BUT STILL LOTS OF DIFFERENCES IN THE MODELS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AREA NOW IN THE WARM SECTOR AS WARM FRONTAL SHOWERS HAVE LIFTED NORTH INTO PENNSYLVANIA AND CEILINGS GENERALLY ABOVE 7KFT. WITH THAT SAID...CONCERNS TURN TO WIND FOR THE REMAINDER OF TODAY THROUGH 00Z FRIDAY. MAINLY SOUTHERLY FLOW WILL CONTINUE TO BUILD TODAY SUSTAINED 15-20KTS WITH GUSTS TO 30KTS. THERE WILL BE A SLIGHT SOUTHEASTERLY COMPONENT TO THIS FLOW AT FIRST AND WILL THEN VEER TO THE SOUTH AHEAD OF THE EXPECTED COLD FRONT AND CONVECTION AFTER 00Z. LOW LEVEL JET AT 850MB INCREASES OUT OF THE SOUTH SOUTHWEST WITH THE APPROACH OF THE COLD FRONT. NAM FORECAST MODEL GIVING 60-70KTS POSSIBLE WITH THIS FEATURE. CAN EXPECT SOME OF THIS MOMENTUM TO MIX DOWN WITH SHOWERS AND THUNDERSTORMS...SO 40-50KT GUSTS IN THE CONVECTION ITSELF ARE LIKELY. EXPECTING A LINE OF CONVECTION TO FORM OUT AHEAD OF THE COLD FRONT WHICH SHOULD BE A QUICK MOVER THROUGH THE CWA. FELT IT APPROPRIATE TO CARRY IFR VISIBILITIES IN TSRA FOR ONE HOUR DURATION. TIMING WILL BE CRITICAL TO THE FORECAST HOWEVER. EXPECT CEILINGS TO RECOVER FAIRLY QUICKLY BEHIND THE FRONT WITH A DRY SLOT WORKING IN. WINDS WILL VEER TO THE WEST SOUTHWEST BEHIND THE FRONT WITH GUSTS IN THE 30-35KT RANGE POSSIBLE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION LINE AND FRONT MAY VARY BY AN HOUR OR TWO. THIS COULD HAVE LARGE IMPACTS ON THE TAF GIVEN THE SHORT DURATION OF THE CONVECTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EST 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H M M L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H L L L L L L L M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... IFR POSSIBLE IN SNOW LATE MONDAY NIGHT AND TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...RPY/MZ/26 NEAR TERM...26 SHORT TERM...MZ LONG TERM...RPY AVIATION...26
Hazardous weather outlook, Feb 20, 6:44 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 644 AM EST THU FEB 20 2014 WVZ010-011-018>020-027>032-037>040-046-047-211145- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 644 AM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS OVERNIGHT TONIGHT INTO FRIDAY MORNING COULD GUST OVER 40 MPH. A WIND ADVISORY MAY BE REQUIRED. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...FLOODING COULD OCCUR OVERNIGHT TONIGHT INTO FRIDAY. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009- 013>017-024>026-033>036-211145- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 644 AM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. EVEN OUTSIDE THE STRONGER SHOWERS...WINDS COULD GUST OVER 40 MPH LATER TODAY...OVERNIGHT TONIGHT INTO FRIDAY MORNING. IF THAT THREAT INCREASES...A WIND ADVISORY WOULD BE POSTED. ALSO...WITH THE RECENT SNOW MELT AND WET SOILS...FLOODING COULD OCCUR OVERNIGHT TONIGHT INTO FRIDAY. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:47 AM EST | Special Weather Statement | RLX | Kanawha | 58 min |
Nearby
Wind Advisories in West Virginia, 2014Wind Advisories in Ohio, 2014Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.